Alert archive / Illinois / Flash Flood Warnings in 1999

Flash Flood Warning 13, NWS Lincoln, IL

August 12, 1999Logan County, Illinois

NWS Lincoln, IL issued this flash flood warning at Aug 12, 1999, 11:15 PM CDT for Logan County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 1999, 11:15 PM CDT (04:15 UTC)
Expired
Aug 13, 1999, 3:00 AM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
Area
Whole counties

County Logan County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 130416
FFWSPI
ILC107-130800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1115 PM CDT THU AUG 12 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 300 AM CDT

* AT 1110 PM...NWS DOPPLER RADAR SHOWED STRONG THUNDERSTORMS WITH
  HEAVY RAIN CONTINUING TO REDEVELOP AND MOVE EAST NORTHEAST OVER
  THE SAME SECTIONS OF LOGAN COUNTY THAT PREVIOUSLY HAD HEAVY RAIN.
  DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAD FALLEN ALREADY
  OVER THE AREA.

* ADDITIONAL RAINFALL OF 1 TO 2 INCHES ARE EXPECTED IN THE NEXT 3
  HOURS.  FLOODING OF STREETS...ROADWAYS...STREAMS...AND OTHER LOW
  LYING AREAS WILL BE POSSIBLE IN THIS SITUATION.  BASEMENTS MAY
  ALSO GET FLOODED.

MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS THREATEN... AND
AVOID DRIVING ACROSS FLOODED ROADS.

GOETSCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:30 PM CDT, 8 hours 45 minutes earlier.

Area forecast discussion, Aug 12, 2:30 PM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT THU AUG 12 1999

CONCERNS FOR THIS EVENING AND TONIGHT ARE PCPN DVLPMNT AND TIMING.

18Z SFC ANALYSIS SHOWS WRM FNT BEING HELD UP ON ITS FCSTD NORTHERN
MIGRATION. THIS IS DUE TO LEFTOVER MCS OUTFLOW BOUNDARY FM THIS AM.
OUTFLOW BOUNDARY RUNS FROM ABOUT STL TO HUF WHERE TSRA HAVE BEEN
FIRING FM LATE MRNG TIL PRESENT FM EFG TO SOUTH OF HUF. WRM FNT IS
STIL SOUTH OF THIS LINE AS PER EAST WINDS AND TEMPS STRUGGLING IN
THE 80S.  2PM SFC RPTS SHOW SOUTH WINDS IN EXTRM W IL FROM MACOMB TO
UIN.

PREFER ETA MODEL FOR THIS FCST PACKAGE. ALL MODELS INITIALIZED VERY
SIMILAR. SFC PRESS FALL BULLSEYE AT 18Z WAS OVER NW CRNR OF IL WITH
POOLING OF MOISTURE CONVERGENCE IN ERN IOWA WEST OF MOLINE PRODUCING
TSRA FM MONMOUTH TO NE HENRY COUNTY.

THIS IS THE FOCUS OF DVLPMNT FOR TSRA TO SPREAD SOUTHEAST ACROSS ILX
CWFA ALG NORTH MOVING WRM FRNT THIS EVE AND TNGT. WILL INCREASE PCPN
FROM NW TO SE THRU THE EVE AND TNGT.

PSBLTY STILL EXISTS FOR THIS DVLPMNT ALG WRM FNT TO PRODUCE BOW ECHO
AND PRODUCE DMGG WINDS TNGT. LIS PEAK ACROSS AREA AT -6 TO -8 FM
ARND 9PM TNGT THROUGH 6AM FRI WITH MAX OMEGA AND MOSTURE CONVERGENCE.

TRLG COLD FRONT EXPTCD TO MOVE ACRS C-IL ARND MIDDAY FRI WITH WND
SHFT TO W AND THEN NW. 8H PROFILER SHOWS SHARP WSHFT ALFT.

EXTDD CHARTS SHOW HIGH PRESS DOMINATE WITH DRY WX. MAX TEMPS WRM
FROM AROUND 80 SUN TO 90-93 BY TUE AS HI CENTR PASSES AND WINDS
BECOME SOUTH AGAIN MON NGT AND TUE ON BACK SIDE OF HIGH.

.ILX...NONE.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:17 PM CDTSevere Thunderstorm WarningILXFulton43 min
Aug 12, 7:20 PM CDTSevere Thunderstorm WarningILXCass, Mason70 min
Aug 12, 7:25 PM CDTSevere Thunderstorm WarningILXSchuyler65 min
Aug 12, 7:38 PM CDTSevere Thunderstorm WarningILXMenard52 min
Aug 12, 7:44 PM CDTTornado WarningILXMason46 min
Aug 12, 7:52 PM CDTSevere Thunderstorm WarningILXLogan53 min
Aug 12, 8:09 PM CDTSevere Thunderstorm WarningILXTazewell51 min
Aug 12, 8:16 PM CDTSevere Thunderstorm WarningILXMorgan, Scott59 min
Aug 12, 8:24 PM CDTSevere Thunderstorm WarningILXCass66 min
Aug 12, 8:31 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean59 min
Aug 12, 8:41 PM CDTSevere Thunderstorm WarningILXMacon64 min
Aug 12, 8:55 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon65 min
Aug 12, 9:03 PM CDTSevere Thunderstorm WarningILXPiatt42 min
Aug 12, 9:16 PM CDTSevere Thunderstorm WarningILXMorgan, Scott59 min
Aug 12, 9:35 PM CDTSevere Thunderstorm WarningILXChampaign40 min
Aug 12, 10:02 PM CDTSevere Thunderstorm WarningILXSangamon33 min
Aug 12, 10:15 PM CDTSevere Thunderstorm WarningILXDouglas, Vermilion60 min
Aug 12, 10:15 PM CDTSevere Thunderstorm WarningILXMoultrie60 min
Aug 12, 10:17 PM CDTSevere Thunderstorm WarningILXChampaign33 min
Aug 12, 10:22 PM CDTSevere Thunderstorm WarningILXChristian63 min
Aug 12, 10:34 PM CDTSevere Thunderstorm WarningILXColes, Shelby61 min
Aug 12, 10:34 PM CDTSevere Thunderstorm WarningILXEdgar61 min
Aug 12, 11:10 PM CDTSevere Thunderstorm WarningILXClark, Cumberland60 min
Aug 12, 11:29 PM CDTFlash Flood WarningILXDeWitt4 hr
Aug 12, 11:31 PM CDTFlash Flood WarningILXMenard3 hr
Aug 13, 12:51 AM CDTFlash Flood WarningILXChampaign, Piatt3 hr
Aug 13, 12:56 AM CDTFlash Flood WarningILXMacon2 hr

Nearby

Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.